Period problems

on May 23, 2012 @ 11:41 pm

So last month I got my period twice in a month, but I had also taken the morning after pill(tuesday) like three days after my period had ended(saturday) because I drunkenly (and stupidly) had sex without a condom. I then started the pill a week later(next saturday) because me and my boy had started having sex regularly (with a condom) and got my second period like that tuesday/wednesday)
After I had been taking my birth control regularly and the amount of time it says to wait before having unprotected sex was up me and my boy stopped using condoms...
Then a little over a week ago I got my period again like I normally would have with the first period last month (same amount of time in between) and it ended on wednesday/thursday and then yesterday I noticed I was bleeding a little bit (but barely) and I thought it was just spotting, but then today I noticed when i went to the bathroom I was still bleeding even though it didn't show up in my underwear or anything. I'm hoping it's just my body getting used to the new pill, should I be worried? I can't really afford to go to the doctor unless I absolutely have too.

To Recap:
Got my period twice last month (after taking morning after pill and starting birth control)
Have sex regularly (unprotected but on birth control).
Got my period twice this month, but the second one is not nearly as heavy as usual and my periods usually aren't heavy like at all.

Other facts about me that may be relevant:
-I'm 20.
-I've had sex before this whole thing and nothing happened like this (since I was 16)
-Kinda stressed about the boy cause I want him to be my boyfriend but scared to ask even though we basically are I was just not ready to call it that (denial)
-my truck broke down saturday and i've been super stressed about that because i deliver pizza for a living which is kind of tough without a car

Sorryy it was soo long!!!

7 Replies

Take a deep breath... :) on May 25, 2012 @ 04:36 am

Its probably your body getting used to the pill. Hormones added to your own hormones will have strange effects sometimes. Stress definitely can add to all that.

If it happens again after 3 months on the pill then I would go back and talk with the doctor.

Talking to "the boy" about commitment may be scary but honestly, if you're having sex, you have the right. Please respect yourself enough to work out what expectations you each have from your relationship. I know I may sound old, I AM old enough to be your mother and I'm telling you what I have told my 26 year old daughters. If you don't respect yourself enough to clarify what you want in a relationship, it makes it a whole lot easier for others to DIS-respect you.


Thank youu :) on May 26, 2012 @ 03:35 pm

Thank you for your helpp!

If it happens again next month I'll definitely go to the doctor but here's to hoping it won't!! :)

I'm gonna try and talk to my boy tonight about it! My problem isn't that I don't respect myself I'm just insanely shy, especially when it comes to talking about my feelings and I'm the one that has to bring it up haha, but tonight it doesn't matter I'm just gonna spit it out! Nothing's gonna stop me not even myself!! :D

Glad to hear it and very glad to help. on May 27, 2012 @ 05:12 am

One of my daughters has a real problem with confrontation, whether she thinks the other person will get mad or not. You both need to remember that speaking up for yourselves is part of respecting yourself. ;)

I hope you'll let me know how it goes with the boy. :D

Look after yourself on May 28, 2012 @ 09:51 am

I agree that it's probably due to the hormonal disruption of taking the morning after pill and then starting up with a new BC pill. Even in ideal situations, the BC pill can cause irregularity with your period. It should settle down into a proper rhythm within about 3 months or so. If it does not, or if you have any additional concerning side effects, you should ask your doctor.

Now I'm going to get maternal on ya :) Scootermom1 is being very kind, but I suspect she's going to agree with me here. Everyone has the right to decide on their own sexual activity, but girl, why are you having casual sex (and regularly too!) when you haven't figured out your status with him? If you are not officially a couple, he'd be within his rights to have sex with other girls during this time (he'd be a dirty dog, but technically he's not cheating if you guys are basically only Friends With Benefits at this point).

I see that you recognize the danger of becoming pregnant before you're ready to take that step, but you should never have unprotected sex within a casual relationship. Even then, there are many guys who will cheat in a committed relationship but it feels to me like this whole thing is starting all wrong.

If I was going to be stern about this, I'd say stop having sex immediately until you've settled the relationship question. If he's worthy of you, he will easily agree to an exclusive relationship. If he's a dog and won't commit, get rid of him now before you (a) fall in love, (b) get pregnant, or (c) get a disease.

Don't allow your shyness or lack of confidence to be a crutch. If you need to, get your best gal pal to back you up. You cannot afford to let nervousness delay this situation any longer - it's your life and safety that's at stake!

I apologize if I have in any way offended you by my hard line. I have a daughter who is almost a teenager and your story hits home for me because I worry about that kind of stuff for her down the line. Please know that I say these things because I genuinely care and I want everything to work out for you :)

STAY SAFE!! *hugs*

Ummm yeah, what Mamluv said. on May 28, 2012 @ 05:53 pm

Yep, seriously, I do agree. I was just trying to work my way up to that. ;)

Also... on May 30, 2012 @ 10:37 pm

Everyone seems to already have summed up the important points on this one, but I felt I needed to add another possible cause. Based on your description it is most likely that the double period and spotting is a result of the hormone fluctuation due to the morning after pill and starting birth control, but many women also experience these symptoms as a result of low Thyroid levels. Hopefully the symptoms will resolve themselves, but please do seek medical attention if it continues to happen. Best of luck with everything. :)

pill on Jun 10, 2012 @ 12:21 am

I had that happen to me after I switched birth control pills. I thought I got my period again but it was only a few days, and then it seemed to stabilize. Don't have sex for a few days, I think this means that the pills aren't working properly yet, and dont take any more after pills, its not a good idea to combine medications like that.

Leave A Reply

Your Reply:


Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!